Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 74, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 7:45 PM CDT for 4 counties in Alabama. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 10, 2009, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:51 PM CDT | TORNADO | 5 Se Auburn Water Board, AL | EF-1 TORNADO. DAMAGE PATH 2.25 MILES AND 100 YARDS WIDE. SEVERAL TREES WERE SNAPPED OFF OR UPROOTED ALONG THE PATH. A MOBILE HOME AND A FEW OTHER STRUCTURES WERE DAMAGED IN BEAUREGARD. |
| Apr 10, 8:26 PM CDT | TORNADO 1 | 1 Nnw Liberty City, AL | EF-1 TORNADO WITH DAMAGHE CONSISTENT WITH WINDS AROUND 100 MPH. TORNADO PATH LENGTH WAS 25.05 MILES LONG AND 440 YARDS WIDE AT ITS WIDEST POINT. THE TORNADO TOUCHED DOWN NEAR LIBERTY CITY, MOVED PAST NOTASULGA, AND ENDED NEAR MARVYN. THOUSANDS OF TREES WERE SN |
| Apr 10, 8:46 PM CDT | TSTM WND DMG | 5 Sse Notasulga, AL | HOME DESTROYED ON DECEMBER LN NEAR US HIGHWAY 29. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 110045
TORBMX
ALC051-081-087-123-110145-
/O.NEW.KBMX.TO.W.0074.090411T0045Z-090411T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF TALLASSEE...
WESTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN...
SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN MACON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TUSKEGEE...NOTASULGA...
* UNTIL 845 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TEN CEDAR
ESTATES...OR 6 MILES SOUTHWEST OF EQUALITY...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
DEXTER AND SANTUCK BY 750 PM CDT...
ECLECTIC BY 800 PM CDT...
MARTIN LAKE AT KOWALIGA BY 805 PM CDT...
MARTIN DAM AND KENT BY 810 PM CDT...
LIBERTY CITY BY 825 PM CDT...
AUBURN UNIVERSITY BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3247 8532 3247 8533 3242 8533 3241 8543
3225 8543 3271 8635 3277 8632 3275 8631
3275 8601 3279 8600 3270 8530
TIME...MOT...LOC 0045Z 279DEG 35KT 3272 8619
$$5 follow-up statements
000
WWUS54 KBMX 110053
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT FRI APR 10 2009
ALC051-081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-ELMORE AL-TALLAPOOSA AL-
753 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
TALLAPOOSA...NORTHEASTERN ELMORE...WESTERN LEE AND NORTHERN MACON
COUNTIES...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CENTRAL...OR NEAR
EQUALITY...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
ECLECTIC BY 800 PM CDT...
MARTIN LAKE AT KOWALIGA BY 805 PM CDT...
MARTIN DAM BY 810 PM CDT...
REELTOWN BY 820 PM CDT...
LIBERTY CITY BY 825 PM CDT...
ROXANA BY 830 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
&&
LAT...LON 3247 8532 3247 8533 3243 8534 3242 8542
3240 8543 3225 8543 3265 8624 3275 8615
3275 8601 3279 8600 3270 8530
TIME...MOT...LOC 0053Z 279DEG 35KT 3271 8610
$$
JD/02000
WWUS54 KBMX 110105
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT FRI APR 10 2009
ALC051-081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-ELMORE AL-TALLAPOOSA AL-
805 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
TALLAPOOSA...NORTHEASTERN ELMORE...WESTERN LEE AND NORTHERN MACON
COUNTIES...
AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MARTIN
DAM...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
REELTOWN BY 820 PM CDT...
6 MILES NORTH OF LIBERTY CITY BY 825 PM CDT...
ROXANA BY 830 PM CDT...
LOACHAPOKA BY 840 PM CDT...
AUBURN UNIVERSITY...AUBURN...ROBERT G. PITTS AIRPORT AND 6 MILES
NORTH OF CHEWACLA STATE PARK BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
&&
LAT...LON 3247 8532 3244 8536 3241 8543 3225 8543
3253 8600 3272 8600 3278 8592 3270 8530
TIME...MOT...LOC 0106Z 279DEG 35KT 3269 8596
$$
JD/02000
WWUS54 KBMX 110119
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT FRI APR 10 2009
ALC051-081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-ELMORE AL-TALLAPOOSA AL-
819 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
TALLAPOOSA...NORTHEASTERN ELMORE...WESTERN LEE AND MACON COUNTIES...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROXANA TO KENT...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NOTASULGA TO 8
MILES NORTH OF TALLASSEE...MOVING EAST AT 40 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
ROXANA...REEVES AIRPORT AND TALLAPOOSA CITY BY 825 PM CDT...
FRANKLIN AND REELTOWN BY 830 PM CDT...
WOODLAND AND LIBERTY CITY BY 835 PM CDT...
UPHAPEE CREEK...TUSKEGEE AND MOTON FIELD MUNICIPAL AIRPORT BY 840
PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
&&
LAT...LON 3247 8532 3241 8543 3225 8543 3248 8591
3268 8600 3276 8586 3270 8530
TIME...MOT...LOC 0119Z 279DEG 35KT 3267 8572 3264 8590
$$
JD/02000
WWUS54 KBMX 110127
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT FRI APR 10 2009
ALC051-110137-
/O.CAN.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
ELMORE AL-
827 PM CDT FRI APR 10 2009
...THE TORNADO WARNING FOR NORTHEASTERN ELMORE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3248 8533 3241 8543 3239 8553 3251 8584
3267 8589 3273 8575 3270 8530
TIME...MOT...LOC 0127Z 282DEG 35KT 3263 8567 3261 8578
$$
ALC081-087-123-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-TALLAPOOSA AL-
827 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN TALLAPOOSA...WESTERN LEE AND NORTHEASTERN MACON
COUNTIES...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
NOTASULGA TO 7 MILES NORTHEAST OF TALLASSEE...MOVING EAST AT 40 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
NOTASULGA AND LOACHAPOKA BY 835 PM CDT...
AUBURN UNIVERSITY...UPHAPEE CREEK...MOTON FIELD MUNICIPAL AIRPORT
AND I 85 REST AREA BY 840 PM CDT...
ROBERT G. PITTS AIRPORT...CHEWACLA STATE PARK...TUSKEGEE NATIONAL
FOREST AND 7 MILES SOUTHWEST OF OPELIKA BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
&&
LAT...LON 3248 8533 3241 8543 3239 8553 3251 8584
3267 8589 3273 8575 3270 8530
TIME...MOT...LOC 0127Z 282DEG 35KT 3263 8567 3261 8578
$$
JD/02000
WWUS54 KBMX 110141
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT FRI APR 10 2009
ALC123-110151-
/O.CAN.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
TALLAPOOSA AL-
841 PM CDT FRI APR 10 2009
...THE TORNADO WARNING FOR SOUTHEASTERN TALLAPOOSA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3248 8533 3241 8543 3239 8553 3247 8572
3262 8568 3272 8556 3270 8530
TIME...MOT...LOC 0141Z 282DEG 35KT 3260 8552 3258 8563
$$
ALC081-087-110145-
/O.CON.KBMX.TO.W.0074.000000T0000Z-090411T0145Z/
MACON AL-LEE AL-
841 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
LEE AND NORTHEASTERN MACON COUNTIES...
AT 839 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION. THESE TORNADO
PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AUBURN
UNIVERSITY TO NOTASULGA...OR ALONG A LINE EXTENDING FROM AUBURN TO
NOTASULGA...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ALABAMA.
&&
LAT...LON 3248 8533 3241 8543 3239 8553 3247 8572
3262 8568 3272 8556 3270 8530
TIME...MOT...LOC 0141Z 282DEG 35KT 3260 8552 3258 8563
$$
JD/02What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:49 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 10, 6:49 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 PM CDT FRI APR 10 2009 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH. WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000 J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1 KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500 J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD OF THE FRONT...POTENTIALLY RESULTING IN SOME TREES GOING DOWN. DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME. CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH ANOTHER ROUND OF STORMS LATE IN WEEK. LAWS/STEFKOVICH && .AVIATION...00Z TAF DISCUSSION. WILL CONTINUE THREAT OF THUNDERSTORMS AT MGM AND TOI UNTIL 05Z. VISIBLE SATELLITE SHOWS A LARGE BREAK IN THE CLOUD COVER BEHIND FRONT...BEFORE COLD-AIR ADVECTION...MVFR CIGS MOVE SOUTHEAST BACK OVER OUR NORTHERN TAF SITES. I HAVE THESE MVFR CIGS BACK IN THE TAFS BY 09Z. THE TREND LOOKS GOOD FOR VFR CONDITIONS AT ALL TAF SITES BY 18Z. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 67 42 68 56 / 30 10 10 10 70 ANNISTON 52 67 46 69 60 / 30 10 10 10 70 BIRMINGHAM 51 66 46 70 61 / 20 10 10 20 70 TUSCALOOSA 52 69 45 70 63 / 20 10 10 30 70 CALERA 53 67 47 69 60 / 20 10 10 20 70 AUBURN 56 71 48 72 57 / 30 10 10 10 70 MONTGOMERY 56 74 47 74 60 / 20 10 10 20 70 TROY 57 75 49 75 60 / 30 10 10 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT FRI APR 10 2009 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT FRI APR 10 2009 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH ALABAMA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL POSSIBLE WITH THESE STORMS. FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS WITH STRONG TORNADOES AND VERY LARGE HAIL. FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A LINE FROM SELMA TO ANNISTON BY AROUND 7 PM. IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY. 75/LINHARES
In the hours before
Local storm report, Apr 10, 6:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL ALEXANDER CITY 32.93N 85.93W
04/10/2009 E0.75 INCH TALLAPOOSA AL LAW ENFORCEMENT
PENNY SIZE HAIL WAS REPORTED AT ALEXANDER CITY.
&&
LINHARESLocal storm report, Apr 10, 7:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND DMG WINFIELD 33.93N 87.80W
04/10/2009 MARION AL EMERGENCY MNGR
SEVERAL TREES DOWN WITH GRADIENT WINDS AHEAD OF STORM
SYSTEM. ESTIMATED WIND SPEED 40-50 MPH.
&&
KSUMRALLLocal storm report, Apr 10, 7:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL BESSEMER 33.38N 86.96W
04/10/2009 E0.75 INCH JEFFERSON AL PUBLIC
PENNY SIZE HAIL WAS REPORTED IN BESSEMER.
0335 PM HAIL BIRMINGHAM 33.53N 86.80W
04/10/2009 E0.50 INCH JEFFERSON AL AMATEUR RADIO
HAIL AT MORGAN RD AND I-459
0337 PM NON-TSTM WND DMG 5 N ANNISTON 33.74N 85.81W
04/10/2009 CALHOUN AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON POWER LINES ON HIGHWAY 21
IN ALEXANDRIA.
0345 PM HAIL INVERNESS 33.40N 86.72W
04/10/2009 E0.75 INCH SHELBY AL TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED NEAR INVERNESS PARKWAY AND
HIGHWAY 280.
0348 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER HAIL AT LORNA RD AND ROCKY RIDGE RD
0350 PM HAIL SAND ROCK 34.24N 85.77W
04/10/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
MULTIPLE REPORTS IN THE SAND ROCK COMMUNITY.
0350 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLBALL HAIL AT VALLEYDALE AND CALDWELL MILL RD
0350 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E0.75 INCH JEFFERSON AL NWS EMPLOYEE
DIME TO PENNY SIZE HAIL COVERING THE GROUND NEAR THE
INTERSECTION OF INTERSTATE 65 AND INTERSTATE 459.
0350 PM HAIL BIRMINGHAM 33.53N 86.80W
04/10/2009 E1.25 INCH JEFFERSON AL EMERGENCY MNGR
HAIL IN THE BROOK HIGHLAND...GRAYSTONE AREA
0355 PM HAIL INVERNESS 33.40N 86.72W
04/10/2009 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY HAIL AT VALLEYDALE RD
0356 PM HAIL INVERNESS 33.40N 86.72W
04/10/2009 E1.75 INCH SHELBY AL PUBLIC
SOUTHERN PINES SUBDIVISION AT MEADOWBROOK AND HWY 119.
0400 PM TSTM WND DMG HOWELLS COVE 33.49N 86.16W
04/10/2009 TALLADEGA AL EMERGENCY MNGR
TREES DOWN ON HOWELLS COVE ROAD
0400 PM HAIL 4 E CEDAR BLUFF 34.22N 85.53W
04/10/2009 E0.25 INCH CHEROKEE AL AMATEUR RADIO
NICEL HAIL
0402 PM HAIL GAYLESVILLE 34.27N 85.56W
04/10/2009 E0.25 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL HAIL ON COUNTY RD 273
0402 PM HAIL CENTRE 34.15N 85.67W
04/10/2009 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
REPORTED AT THE HIGH SCHOOL.
0409 PM TSTM WND DMG SNEAD 34.12N 86.40W
04/10/2009 BLOUNT AL EMERGENCY MNGR
STRUCTURE DAMAGED ON HWY 278 IN SNEAD. EXTENT OF DAMAGE
UNKONOWN AT THIS TIME.
0415 PM HAIL VANDIVER 33.47N 86.51W
04/10/2009 E2.00 INCH SHELBY AL AMATEUR RADIO
HAIL FROM GOLFBALL TO HEN EGG SIZE FROM HIGHLAND LAKES TO
VANDIVER.
0415 PM HAIL CHELSEA 33.33N 86.64W
04/10/2009 E2.00 INCH SHELBY AL AMATEUR RADIO
HAIL UP TO 2 INCHES NEAR LIBERTY CHURCH ON HWY 47.
0428 PM HAIL GLENCOE 33.96N 85.93W
04/10/2009 E0.50 INCH ETOWAH AL AMATEUR RADIO
0435 PM HAIL S TALLADEGA 33.43N 86.10W
04/10/2009 E1.25 INCH TALLADEGA AL EMERGENCY MNGR
MARDISVILLE AREA ON HWY 21.
0440 PM FUNNEL CLOUD CEDAR BLUFF 34.22N 85.60W
04/10/2009 CHEROKEE AL EMERGENCY MNGR
REPORTED VIA THE EMA IN CEDAR BLUFF AREA.
0440 PM HAIL GAYLESVILLE 34.27N 85.56W
04/10/2009 E1.75 INCH CHEROKEE AL AMATEUR RADIO
0440 PM HAIL CEDAR BLUFF 34.22N 85.60W
04/10/2009 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
0445 PM HAIL E CEDAR BLUFF 34.22N 85.60W
04/10/2009 E2.75 INCH CHEROKEE AL AMATEUR RADIO
REPORTED JUST EAST OF CEDAR BLUFF.
0505 PM HAIL N FOSTERS CROSS ROADS 33.42N 85.56W
04/10/2009 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
STARTED AS PEA, PROGRESSED TO QUARTER SIZED AT THE VFD.
0506 PM HAIL CHILDERSBURG 33.28N 86.35W
04/10/2009 E0.25 INCH TALLADEGA AL EMERGENCY MNGR
0508 PM HAIL NW LINEVILLE 33.31N 85.75W
04/10/2009 E1.00 INCH CLAY AL EMERGENCY MNGR
IN THE DELTA COMMUNITY.
0520 PM HAIL NEWELL 33.44N 85.40W
04/10/2009 E1.75 INCH RANDOLPH AL EMERGENCY MNGR
0522 PM HAIL GADSDEN 34.01N 86.01W
04/10/2009 E1.75 INCH ETOWAH AL EMERGENCY MNGR
AT THE EMA OFFICE DOWNTOWN.
0540 PM HAIL MONTEVALLO 33.11N 86.85W
04/10/2009 E1.25 INCH SHELBY AL AMATEUR RADIO
2 MILES NORTH OF JUNCTION OF HWY 25 AND HWY 49.
0540 PM TSTM WND DMG MONTEVALLO 33.11N 86.85W
04/10/2009 SHELBY AL AMATEUR RADIO
DEBRIS COVERING ROAD AT JUNCTION OF HWY 119 AND HWY 22.
0549 PM HAIL FAYETTEVILLE 33.15N 86.41W
04/10/2009 E1.00 INCH TALLADEGA AL FIRE DEPT/RESCUE
REPORTED BY FAYETTEVILLE VFD.
0600 PM HAIL ELLISVILLE 34.06N 85.61W
04/10/2009 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
GOLFBALL SIZE HAIL WAS REPORTED IN ELLISVILLE.
0602 PM HAIL THORSBY 32.92N 86.71W
04/10/2009 E1.00 INCH CHILTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN THORSBY.
0606 PM HAIL N JACKSONVILLE 33.81N 85.76W
04/10/2009 E1.00 INCH CALHOUN AL LAW ENFORCEMENT
REPORTED BY ANIMAL CONTROL OFFICER
0608 PM HAIL S SYLACAUGA 33.18N 86.26W
04/10/2009 E1.75 INCH TALLADEGA AL FIRE DEPT/RESCUE
REPORTED BY COUNTY LINE VFD.
0645 PM HAIL ALEXANDER CITY 32.93N 85.93W
04/10/2009 E0.75 INCH TALLAPOOSA AL LAW ENFORCEMENT
PENNY SIZE HAIL WAS REPORTED AT ALEXANDER CITY.
&&
STEFKOVICHLocal storm report, Apr 10, 7:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/10/2009 MARION AL EMERGENCY MNGR
BARN BLOWN DOWN ON COUNTY ROAD 118.
&&
KSUMRALLLocal storm report, Apr 10, 7:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 1 S ROXANA 32.67N 85.67W
04/10/2009 E1.00 INCH LEE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED JUST SOUTH OF ROXANA.
&&
LINHARESLocal storm report, Apr 10, 7:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 S DADEVILLE 32.82N 85.77W
04/10/2009 E1.75 INCH TALLAPOOSA AL PUBLIC
GOLF BALL SIZE HAIL REPORTED SOUTH OF DADEVILLE.
0730 PM HAIL DADEVILLE 32.83N 85.77W
04/10/2009 E1.75 INCH TALLAPOOSA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED JUST SOUTH OF DADEVILLE.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:05 PM CDT | Tornado Warning | BMX | Chambers, Elmore, Lee, Macon, Tallapoosa | 55 min |
| Apr 10, 7:07 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 38 min |
| Apr 10, 7:18 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes, Montgomery, Perry | 57 min |
| Apr 10, 7:41 PM CDT | Tornado Warning | BMX | Lee, Macon, Russell | 49 min |
| Apr 10, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bullock, Elmore, Macon, Montgomery | 62 min |
| Apr 10, 8:24 PM CDT | Tornado Warning | BMX | Lee, Russell | 21 min |
| Apr 10, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 64 min |
| Apr 10, 8:37 PM CDT | Tornado Warning | BMX | Lee, Macon, Russell | 68 min |
| Apr 10, 8:47 PM CDT | Tornado Warning | BMX | Bullock, Macon, Montgomery | 58 min |
| Apr 10, 9:33 PM CDT | Tornado Warning | BMX | Barbour, Bullock, Macon, Russell | 57 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.